MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; NV CROWN CUP CLSTR HOLE 56MM GROUP 3

EXACTECH, INC. NOVATION; NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Model Number 180-01-56
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: 56mm novation crown cup.No information has been provided: (serial number, and exp date).
 
Event or Problem Description
As reported, this (b)(6) y/o female¿s present with right hip pain and was scheduled for a revision due to osteolysis.The patient was last known to be in stable condition following the event.Device not returned due to hospital policy.This patient is known to have arthritis.
 
Additional Manufacturer Narrative
The evaluation noted that based upon review of the available information, there is no evidence that this is a device related problem and there is no allegation against the device.This cause of the reported event is most likely the osteolysis and patient conditions.Concomitant devices: 56mm novation crown cup.
 
Event or Problem Description
Additional information reported via a legal notification that a male patient, initial right hip implanted on (b)(6), 2014, underwent a revision procedure on (b)(6), 2020, approximately 5 years 10 months post the initial implant procedure due to acetabular loosening, poly wear and osteolysis.The surgeon indicated that the femoral component was "very well fixed with no loosening whatsoever," but that "the cup was completely loosened.¿ the surgeon inspected the acetabular and found a large but contained defect centrally, involving the medial wall likely due to poly wear and osteolysis.The acetabular components and the femoral heads were revised.The patient continues to endure painful recovery and rehabilitation process from his revision.
 
Additional Manufacturer Narrative
D10: concomitants: 2568595 130-36-53 - nv gxl linr, ntrl, 36mm id, group 3 cups - recall device.2927690 120-65-30 - bone screw 6.5mm dia x 30mm long.Additional information, including the product investigation, will be submitted within 30 days of receipt.B5: female stated in initial report corrected to male.D10: concomitant devices: - 56mm novation crown cup stated in the initial report is incorrect.See additional mfg narrative for correct concomittants.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of acetabular side loosening secondary to osteolysis.However, the potential contributions of particle-induced osteolysis from prosthesis wear, acetabular positioning, off-label use of multiple manufacturers¿ components, and prior surgical history to the sequence of events cannot be determined as the explanted devices and radiographs were not available for evaluation and limited clinical information was available at the time of evaluation.

Brand Name
NOVATION
Common Device Name
NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key9866320
Report Number1038671-2020-00257
Device Sequence Number2951856
Product Code JDI
UDI-Device Identifier10885862037039
UDI-Public10885862037039
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model Number180-01-56
Device Catalogue Number180-01-56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer09/14/2020
12/22/2022
07/19/2023
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date10/14/2020
01/17/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2118-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale